Alert archive / New Jersey / Freezing Rain Advisories in 2008
Freezing Rain Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Jan 29, 2008, 7:29 AM EST for 8 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 7:29 AM EST (12:29 UTC)
- Expired
- Jan 29, 2008, 10:58 AM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 291229 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 729 AM EST TUE JAN 29 2008 PAZ054-055-060>062-067>069-291600- /O.NEW.KPHI.ZR.Y.0001.080129T1229Z-080129T1600Z/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN 729 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A LARGE AREA OF RAIN AND FREEZING RAIN IN CENTRAL PENNSYLVANIA WILL BE HEADING EAST ACROSS THE REGION THIS MORNING. HOWEVER, AS IT HEADS EAST, IT WILL EVAPORATE AND DISSIPATE. EVEN SO, AREAS OF LIGHT FREEZING RAIN WILL STILL MAKE IT ACROSS THE AREA THROUGH THE LATE MORNING HOURS. TEMPERATURES ACROSS THE REGION THIS MORNING WERE IN THE LOWER TO MID 20S ACROSS THE POCONOS AND 25 TO AROUND 30 ACROSS EASTERN PENNSYLVANIA. IN AREAS THAT DO RECEIVE THE FREEZING RAIN THIS MORNING, THERE WILL BE A LIGHT COATING OF ICE ON UNTREATED SURFACES THIS MORNING. THIS WILL MAKE THE ROADS...BRIDGES...OVERPASSES...DRIVEWAYS AND SIDEWALKS SLIPPERY. BE AWARE OF YOUR SURROUNDINGS IF WALKING THROUGH THE AREA AND BE PREPARED FOR HAZARDOUS ROAD CONDITIONS IF DRIVING DURING THE MORNING COMMUTE. TEMPERATURES WILL RISE SLOWLY THROUGH THE MORNING HOURS. THE LAST AREAS TO STAY BELOW FREEZING WILL BE THE POCONOS, WHICH WILL MOVE ABOVE THE FREEZING MARK LATE THIS MORNING. AS THE TEMPERATURES RISE TO NEAR FREEZING AND ABOVE, THE THREAT OF FREEZING RAIN WILL DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MEOLA/STAUBER
2 follow-up statements
000 WWUS41 KPHI 291443 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 943 AM EST TUE JAN 29 2008 NJZ001-007>010-012-015-291700- /O.EXB.KPHI.ZR.Y.0001.000000T0000Z-080129T1700Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON 943 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. AN AREA OF LIGHT RAIN AND FREEZING RAIN IN EASTERN PENNSYLVANIA WILL BE HEADING EAST ACROSS THE REGION THIS MORNING. PRECIPITATION AMOUNTS SO FAR HAVE BEEN JUST ONE OR TWO HUNDREDTHS OF AN INCH. EVEN SO...MANY AREAS COULD RECEIVE A LIGHT COATING OF ICE AND CONDITIONS COULD BECOME QUITE SLIPPERY IN SPOTS. TEMPERATURES ACROSS NORTHERN NEW JERSEY THIS MORNING WERE IN THE MID 20S TO LOWER 30S. IN AREAS THAT DO RECEIVE THE FREEZING RAIN THIS MORNING...THERE WILL BE A LIGHT COATING OF ICE ON UNTREATED SURFACES THIS MORNING. THIS WILL MAKE THE ROADS...BRIDGES...OVERPASSES... DRIVEWAYS AND SIDEWALKS SLIPPERY. BE AWARE OF YOUR SURROUNDINGS IF WALKING THROUGH THE AREA AND BE PREPARED FOR HAZARDOUS ROAD CONDITIONS IF DRIVING DURING THE MORNING COMMUTE. TEMPERATURES WILL RISE SLOWLY THROUGH THE MORNING HOURS. THE LAST AREAS TO STAY BELOW FREEZING WILL BE FAR NORTHWEST NEW JERSEY. AS THE TEMPERATURES RISE TO NEAR FREEZING AND ABOVE... THE THREAT OF FREEZING RAIN WILL DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ013-291700- /O.EXB.KPHI.ZR.Y.0001.080129T1600Z-080129T1700Z/ WESTERN MONMOUTH- INCLUDING THE CITY OF...FREEHOLD 943 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. AN AREA OF LIGHT RAIN AND FREEZING RAIN IN EASTERN PENNSYLVANIA WILL BE HEADING EAST ACROSS THE REGION THIS MORNING. PRECIPITATION AMOUNTS SO FAR HAVE BEEN JUST ONE OR TWO HUNDREDTHS OF AN INCH. EVEN SO...MANY AREAS COULD RECEIVE A LIGHT COATING OF ICE AND CONDITIONS COULD BECOME QUITE SLIPPERY IN SPOTS. TEMPERATURES ACROSS NORTHERN NEW JERSEY THIS MORNING WERE IN THE MID 20S TO LOWER 30S. IN AREAS THAT DO RECEIVE THE FREEZING RAIN THIS MORNING...THERE WILL BE A LIGHT COATING OF ICE ON UNTREATED SURFACES THIS MORNING. THIS WILL MAKE THE ROADS...BRIDGES...OVERPASSES... DRIVEWAYS AND SIDEWALKS SLIPPERY. BE AWARE OF YOUR SURROUNDINGS IF WALKING THROUGH THE AREA AND BE PREPARED FOR HAZARDOUS ROAD CONDITIONS IF DRIVING DURING THE MORNING COMMUTE. TEMPERATURES WILL RISE SLOWLY THROUGH THE MORNING HOURS. THE LAST AREAS TO STAY BELOW FREEZING WILL BE FAR NORTHWEST NEW JERSEY. AS THE TEMPERATURES RISE TO NEAR FREEZING AND ABOVE... THE THREAT OF FREEZING RAIN WILL DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PAZ054-055-291700- /O.EXT.KPHI.ZR.Y.0001.000000T0000Z-080129T1700Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 943 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. AN AREA OF LIGHT RAIN AND FREEZING RAIN IS MOVING EAST ACROSS THE REGION THIS MORNING. PRECIPITATION AMOUNTS SO FAR HAVE BEEN JUST ONE OR TWO HUNDREDTHS OF AN INCH. EVEN SO...AREAS OF LIGHT FREEZING RAIN WILL STILL MAKE IT ACROSS THE AREA THROUGH THE LATE MORNING HOURS. TEMPERATURES ACROSS THE REGION THIS MORNING WERE IN THE UPPER 20S TO LOWER 30S. IN AREAS THAT DO RECEIVE THE FREEZING RAIN THIS MORNING... THERE WILL BE A LIGHT COATING OF ICE ON UNTREATED SURFACES THIS MORNING. THIS WILL MAKE THE ROADS...BRIDGES...OVERPASSES... DRIVEWAYS AND SIDEWALKS SLIPPERY. BE AWARE OF YOUR SURROUNDINGS IF WALKING THROUGH THE AREA AND BE PREPARED FOR HAZARDOUS ROAD CONDITIONS IF DRIVING DURING THE MORNING COMMUTE. TEMPERATURES WILL RISE SLOWLY THROUGH THE MORNING HOURS...MOVING ABOVE THE FREEZING MARK LATE THIS MORNING. AS THE TEMPERATURES RISE TO NEAR FREEZING AND ABOVE... THE THREAT OF FREEZING RAIN WILL DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PAZ060>062-067>069-291600- /O.CON.KPHI.ZR.Y.0001.000000T0000Z-080129T1600Z/ BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 943 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. AN AREA OF LIGHT RAIN AND FREEZING RAIN IS MOVING EAST ACROSS THE REGION THIS MORNING. PRECIPITATION AMOUNTS SO FAR HAVE BEEN JUST ONE OR TWO HUNDREDTHS OF AN INCH. EVEN SO...AREAS OF LIGHT FREEZING RAIN WILL STILL MAKE IT ACROSS THE AREA THROUGH THE LATE MORNING HOURS. TEMPERATURES ACROSS THE REGION THIS MORNING WERE IN THE LOWER 30S. IN AREAS THAT DO RECEIVE THE FREEZING RAIN THIS MORNING... THERE WILL BE A LIGHT COATING OF ICE ON UNTREATED SURFACES THIS MORNING. THIS WILL MAKE THE ROADS...BRIDGES...OVERPASSES... DRIVEWAYS AND SIDEWALKS SLIPPERY. BE AWARE OF YOUR SURROUNDINGS IF WALKING THROUGH THE AREA AND BE PREPARED FOR HAZARDOUS ROAD CONDITIONS IF DRIVING DURING THE MORNING COMMUTE. TEMPERATURES WILL RISE SLOWLY THROUGH THE MORNING HOURS...MOVING ABOVE THE FREEZING MARK LATE THIS MORNING. AS THE TEMPERATURES RISE TO NEAR FREEZING AND ABOVE... THE THREAT OF FREEZING RAIN WILL DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 291558 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1058 AM EST TUE JAN 29 2008 NJZ001-007>010-012-015-PAZ054-055-291700- /O.CAN.KPHI.ZR.Y.0001.000000T0000Z-080129T1700Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE... STROUDSBURG 1058 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE MOVED CLOSE TO OR ABOVE FREEZING THROUGHOUT THE AREA. IN AREAS THAT TEMPERATURES WERE STILL A BIT BELOW 32, THEY WILL BE ABOVE FREEZING BY NOON. $$ PAZ060>062-067>069-291700- /O.CAN.KPHI.ZR.Y.0001.000000T0000Z-080129T1600Z/ BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 1058 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE MOVED CLOSE TO OR ABOVE FREEZING THROUGHOUT THE AREA. IN AREAS THAT TEMPERATURES WERE STILL A BIT BELOW 32, THEY WILL BE ABOVE FREEZING BY NOON. $$ NJZ013-291700- /O.CAN.KPHI.ZR.Y.0001.080129T1600Z-080129T1700Z/ WESTERN MONMOUTH- INCLUDING THE CITY OF...FREEHOLD 1058 AM EST TUE JAN 29 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE MOVED ABOVE FREEZING THROUGHOUT THE AREA. $$ RNS
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Jan 29, 4:30 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 29, 4:30 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EST TUE JAN 29 2008
.SYNOPSIS...
HIGH PRESSURE EXTENDED ALONG THE EAST COAST EARLY THIS MORNING. THE
HIGH WILL DRIFT OUT TO SEA TODAY. MEANWHILE, LOW PRESSURE WAS
DEVELOPING OVER KANSAS AND MISSOURI. THE LOW WILL PROGRESS TO THE
NORTHEAST AND ACROSS THE GREAT LAKES TONIGHT, PULLING A COLD FRONT
THROUGH OUR REGION ON WEDNESDAY MORNING. HIGH PRESSURE SHOULD THEN
BUILD UP FROM THE SOUTHWEST FOR WEDNESDAY NIGHT AND THURSDAY. LOW
PRESSURE IS FORECAST TO BE OVER THE LOWER MISSISSIPPI RIVER VALLEY
ON THURSDAY EVENING AND IT IS SLATED TO MOVE TO THE NORTHEAST. THE
BROADENING AREA OF LOW PRESSURE SHOULD PASS OVER OUR REGION ON
FRIDAY NIGHT. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR SATURDAY,
SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A RIDGE AT BOTH THE SURFACE AND ALOFT EXTENDED ALONG THE EAST COAST
EARLY THIS MORNING. THE RIDGE WILL SLIDE TO THE EAST TODAY.
HIGH AND MID LEVEL CLOUDS WERE ALREADY BEGINNING TO BUILD OVER OUR
REGION. THERE WERE ALSO A FAIR AMOUNT OF RADAR RETURNS FROM THE
GREAT LAKES DOWN INTO VIRGINIA AND NORTH CAROLINA.
THE HIGH AND MID LEVEL CLOUDS SHOULD CONTINUE TO ERODE TO SOME
DEGREE AS THEY ENCOUNTER DRIER AIR TO THEIR EAST. SINCE WERE
ANTICIPATING NUMEROUS THIN SPOTS IN THE CLOUD COVER TODAY, WELL
SIMPLY CALL IT PARTLY CLOUDY.
WERE NOT EXPECTING ANY OF THE LIGHT PRECIP FROM THE WEST TO REACH
OUR REGION THIS MORNING. THE AREA OF LIGHT PRECIP SHOULD EVAPORATE
BY THE TIME IT REACHES EASTERN PENNSYLVANIA, THE UPPER DELMARVA AND
NEW JERSEY. WE HAVE MAINTAINED THE MENTION OF A CHANCE OF SHOWERS
FOR LATE THIS AFTERNOON AS THE SYSTEM FROM THE WEST BEGINS TO
APPROACH.
WITH THE DEVELOPING SOUTHWEST WIND, HIGH TEMPS SHOULD BE IN THE 40
TO 50 DEGREE RANGE IN OUR FORECAST AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AN UPPER LEVEL TROUGH WAS MOVING OUT OF THE ROCKIES AND ONTO THE
PLAINS EARLY THIS MORNING. THE TROUGH WILL PROGRESS TO THE EAST
BEFORE LIFTING UP ACROSS THE GREAT LAKES DURING LATE TONIGHT AND
WEDNESDAY MORNING. IT SHOULD PULL A COLD FRONT THROUGH OUR REGION
AROUND DAYBREAK ON WEDNESDAY. IT LOOKS AS THOUGH THE MAIN SHOT OF
RAIN WITH THE SYSTEM WILL BE CONFINED TO THE PERIOD FROM AROUND
MIDNIGHT TONIGHT UNTIL SHORTLY AFTER DAYBREAK ON WEDNESDAY.
RAINFALL AMOUNTS SHOULD REMAIN LESS THAN HALF AN INCH.
THE MODELS ARE SUGGESTING THE DEVELOPMENT OF A 60 KNOT LOW LEVEL JET
LATE TONIGHT OUT AHEAD OF THE FRONT. WHILE WE COULD SEE SOME GUSTY
SOUTHERLY WINDS ON THE COASTAL PLAIN, WERE NOT EXPECTING ENOUGH
MIXING TO BRING THE STRONGEST WINDS DOWN TO THE SURFACE.
AFTER THE FRONT PASSES AND HIGH PRESSURE BEGINS TO BUILD UP FROM THE
SOUTHWEST ON WEDNESDAY, A FAIRLY STRONG PRESSURE GRADIENT WILL
DEVELOP FOR A TIME. AS A RESULT, WEDNESDAY SHOULD BE RATHER WINDY
WITH A WEST WIND RUNNING AROUND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
POSSIBLE. THE WEST WIND SHOULD BRING SOME FAIRLY DRY AIR INTO OUR
REGION, SO FOLLOWING SOME EARLY MORNING RAIN SHOWERS AND CLOUDS, THE
SKY IS FORECAST TO BECOME MOSTLY SUNNY.
HIGH PRESSURE WILL CONTINUE TO BUILD UP FROM THE SOUTHWEST ON
WEDNESDAY NIGHT AND ITS CENTER SHOULD PASS OVERHEAD ON THURSDAY. AS
A RESULT, WELL GO WITH A MOSTLY CLEAR/MOSTLY SUNNY FORECAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LEVEL TROUGH IS FORECAST TO BEGIN MOVING ONTO THE NORTHERN
PACIFIC COAST LATE TODAY. THE SYSTEM WILL PROGRESS TO THE EAST,
REACHING THE MIDDLE AND LOWER MISSISSIPPI RIVER VALLEY ON THURSDAY
NIGHT, BEFORE LIFTING NORTHEAST AND ACROSS OUR REGION ON FRIDAY
NIGHT.
THE SURFACE LOW THAT IS EXPECTED TO DEVELOP IN RESPONSE TO THE UPPER
SYSTEM IS FORECAST TO BE LOCATED OVER THE LOWER MISSISSIPPI RIVER
VALLEY ON THURSDAY EVENING. MEANWHILE, HIGH PRESSURE SHOULD REMAIN
CENTERED OVER NEW ENGLAND FOR MUCH OF THURSDAY NIGHT WITH A COLD AIR
DAMMING PATTERN SETTING UP BRIEFLY ALONG THE LEE OF THE APPALACHIANS.
THE LOW WILL MOVE TO THE NORTHEAST AND IT SHOULD BEGIN TO BRING
PRECIP TO OUR REGION LATE ON THURSDAY NIGHT. WHILE WARM AIR WILL
LIKELY BEGIN TO BUILD OVERHEAD, COLD AIR COULD REMAIN TRAPPED NEAR
THE SURFACE FOR A TIME. AS A RESULT, MANY LOCATIONS FROM THE
PHILADELPHIA METROPOLITAN AREA NORTHWARD COULD BEGIN THE EVENT WITH
A PERIOD OF SLEET AND FREEZING RAIN.
THE HIGH TO OUR NORTHEAST IS EXPECTED TO BE PROGRESSIVE, SO THE
SHALLOW COLD AIR IN OUR REGION SHOULD EVENTUALLY ERODE ON FRIDAY.
BY THE TIME FRIDAY MORNING ENDS, THE PHILADELPHIA METROPOLITAN AREA
AND POINTS TO THE EAST AND SOUTH SHOULD BE SQUARELY IN A RAIN
REGIME. SOME LOCATIONS FARTHER NORTH IN EASTERN PENNSYLVANIA, AND
NORTHERN NEW JERSEY, COULD HANG ONTO A LITTLE ICE INTO PART OF
FRIDAY AFTERNOON DEPENDING ON HOW LONG IT TAKES THE APPROACHING LOW
TO SCOUR THE SHALLOW COLD AIR OUT OF THE HILL AND VALLEY TERRAIN.
BY THE END OF THE DAY ON FRIDAY, ALL LOCATIONS IN OUR FORECAST AREA
SHOULD HAVE GONE OVER TO RAIN.
RAIN SHOWERS ARE EXPECTED TO LINGER INTO FRIDAY NIGHT AS THE BROAD
LOW PASSES OVERHEAD. COLD AIR ON THE BACK SIDE OF THE LOW COULD
ALLOW FOR SNOW SHOWERS LATE ON FRIDAY NIGHT IN PARTS OF EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY.
HIGH PRESSURE IS THEN SLATED TO BUILD IN FROM THE SOUTHWEST AND WEST
FOR SATURDAY, SUNDAY AND MONDAY.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
THIN CI COVERS THE FORECAST AREA EARLY THIS MORNING. VSBYS, FOR THE
MOST PART, ARE VFR BUT HAVE LOWERED TO MVFR IN A FEW AREAS IN LIGHT
FOG AND HAZE. CLOUDS WILL THICKEN AND LOWER FROM WEST TO EAST TODAY
AS A COLD FRONT APPROACHES FROM THE WEST. AC SHOULD BE THE
PREDOMINANT CIG FOR MUCH OF THE DAY ALTHOUGH A FEW SHOWERS MAY MOVE
INTO WESTERN SECTIONS LATER IN THE DAY LOWERING CIGS TO SC.
STEADIER AND HEAVIER RAIN WILL MOVE ACROSS THE AREA TONIGHT INTO
EARLY WEDNESDAY WITH MVFR/IFR CONDITIONS LOCALLY LOWERING TO LIFR
FOR BRIEF PERIODS.
HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT WEDNESDAY TO BRING A
RETURN TO VFR CONDITIONS. ANOTHER LOW PRESSURE SYSTEM WILL BRING
RAIN WITH REDUCED VISIBILITIES AND LOW CIGS FRIDAY. HIGH PRESSURE
WILL THEN RETURN FOR THE WEEKEND.
&&
.MARINE...
WINDS AND WAVES HAVE SUBSIDED THROUGHOUT THE FORECAST AREA EARLY
THIS MORNING AS THE OFFSHORE STORM MOVES FARTHER AWAY AND HAS BEEN
REPLACED BY A WEAK RIDGE OF HIGH PRESSURE. THE HIGH PRESSURE WILL
MOVE OFF TO THE EAST TODAY AS A COLD FRONT APPROACHES FROM THE WEST.
WINDS WILL SWING AROUND TO THE SOUTH AND INCREASE LATER TODAY.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT AHEAD OF THE
FRONT. GALE FORCE GUSTS MAY OCCUR FOR A FEW HOURS OVER THE OPEN
OCEAN WATERS BEHIND THE FRONT WEDNESDAY, BUT, SINCE OUR CONFIDENCE
LEVEL IS NOT HIGH AND THIS EVENT IS STILL MOVE THAN 24 HOURS AWAY,
WE WILL NOT ISSUE GALE WARNINGS AT THIS TIME. SMALL CRAFT
ADVISORIES WILL GO INTO EFFECT AT 7 PM FOR ALL OF OUR WATERS. AS
THE FRONT PULLS OFF TO THE EAST, WINDS AND WAVES WILL DIMINISH LATE
WEDNESDAY INTO WEDNESDAY NIGHT. WILL CARRY THE SMALL CRAFT ADVISORY
UNTIL 7 PM WEDNESDAY ON THE BAY AND UNTIL 1 AM ON THE OCEAN.
HIGH PRESSURE WILL KEEP CONDITIONS RATHER TRANQUIL LATE WEDNESDAY
NIGHT INTO THURSDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED
TO IMPACT THE REGION FRIDAY WITH WINDS AND SEAS LIKELY INCREASING TO
SMALL CRAFT ADVISORY LEVELS ONCE AGAIN. HIGH PRESSURE WILL RETURN
FOR THE WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY FOR ANZ430-431.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...RPWHazardous weather outlook, Jan 29, 5:00 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EST TUE JAN 29 2008 NJZ001-007>010-PAZ054-055-060>062-067>069-301100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 500 AM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND PARTS OF NORTHERN AND CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERIOD OF SNOW, SLEET AND FREEZING RAIN IS POSSIBLE FROM LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE PRECIPITATION SHOULD CHANGE TO ALL RAIN BY FRIDAY AFTERNOON BEFORE TAPERING TO RAIN AND SNOW SHOWERS ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-301100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 500 AM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN PENNSYLVANIA, PARTS OF CENTRAL NEW JERSEY, SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BRIEF PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE LATE ON THURSDAY NIGHT, ESPECIALLY IN AREAS TO THE NORTH OF THE CHESAPEAKE AND DELAWARE CANAL, VINELAND AND ATLANTIC CITY. THE PRECIPITATION SHOULD CHANGE TO ALL RAIN EARLY ON FRIDAY MORNING. THE RAIN SHOULD CONTINUE THROUGH MUCH OF FRIDAY BEFORE TAPERING TO RAIN SHOWERS ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-301100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 500 AM EST TUE JAN 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-301100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 500 AM EST TUE JAN 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:20 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 24 hr |
Nearby
Freezing Rain Advisories in New Jersey, 2008Freezing Rain Advisories in Pennsylvania, 2008Every freezing rain advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.